Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 27, 2025, 12:17 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Dec 28, 2025, 11:00 AM MST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2025, 12:17 AM MST (07:17 UTC)
- In effect from
- Dec 28, 2025, 11:00 AM MST
- Expired
- Dec 29, 2025, 10:00 PM MST
- In force
- 35 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WWUS75 KVEF 270717 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1117 PM PST Fri Dec 26 2025 AZZ002-036-CAZ527-NVZ021-272200- /O.NEW.KVEF.WI.Y.0031.251228T1800Z-251230T0500Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Hoover Dam, Mohave Valley, Bullhead City, Laughlin, Lake Havasu City, Topock, Oatman, Desert Hills, and Needles 1117 PM PST Fri Dec 26 2025 /1217 AM MST Sat Dec 27 2025/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ SUNDAY TO 9 PM PST /10 PM MST/ MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. The strongest winds will occur from Katherine Landing to Needles. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 10 AM PST /11 AM MST/ Sunday to 9 PM PST /10 PM MST/ Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very rough conditions are expected on Lake Mohave. Strong crosswinds will affect Highway 163, Highway 68, and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Dangerous boating conditions are expected on Lake Mohave. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
5 follow-up statements
085 WWUS75 KVEF 272142 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 142 PM PST Sat Dec 27 2025 AZZ002-036-CAZ527-NVZ021-281300- /O.CON.KVEF.WI.Y.0031.251228T1800Z-251230T0500Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Bullhead City, Needles, Topock, Desert Hills, Hoover Dam, Mohave Valley, Oatman, and Laughlin 142 PM PST Sat Dec 27 2025 /242 PM MST Sat Dec 27 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ SUNDAY TO 9 PM PST /10 PM MST/ MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. The strongest winds will occur from Katherine Landing to Needles. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 10 AM PST /11 AM MST/ Sunday to 9 PM PST /10 PM MST/ Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very rough conditions are expected on Lake Mohave. Strong crosswinds will affect Highway 163, Highway 68, and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Dangerous boating conditions are expected on Lake Mohave. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
499 WWUS75 KVEF 280915 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 115 AM PST Sun Dec 28 2025 AZZ002-036-CAZ527-NVZ021-281800- /O.CON.KVEF.WI.Y.0031.251228T1800Z-251230T0500Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Topock, Bullhead City, Desert Hills, Mohave Valley, Laughlin, Lake Havasu City, Hoover Dam, Needles, and Oatman 115 AM PST Sun Dec 28 2025 /215 AM MST Sun Dec 28 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 9 PM PST /10 PM MST/ MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. The strongest winds will occur from Katherine Landing to Needles. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...From 10 AM PST /11 AM MST/ this morning to 9 PM PST /10 PM MST/ Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very rough conditions are expected on Lake Mohave. Strong crosswinds will affect Highway 163, Highway 68, and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Dangerous boating conditions are expected on Lake Mohave. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
439 WWUS75 KVEF 281713 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 913 AM PST Sun Dec 28 2025 AZZ002-036-CAZ527-NVZ021-291200- /O.CON.KVEF.WI.Y.0031.251228T1800Z-251230T0500Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Mohave Valley, Laughlin, Desert Hills, Bullhead City, Topock, Hoover Dam, Oatman, and Needles 913 AM PST Sun Dec 28 2025 /1013 AM MST Sun Dec 28 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ MONDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. The strongest winds will occur from Katherine Landing to Needles. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 9 PM PST /10 PM MST/ Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very rough conditions are expected on Lake Mohave. Strong crosswinds will affect Highway 163, Highway 68, and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Dangerous boating conditions are expected on Lake Mohave. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
234 WWUS75 KVEF 290937 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 137 AM PST Mon Dec 29 2025 AZZ002-036-CAZ527-NVZ021-300500- /O.CON.KVEF.WI.Y.0031.000000T0000Z-251230T0500Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Oatman, Bullhead City, Mohave Valley, Hoover Dam, Laughlin, Lake Havasu City, Needles, Desert Hills, and Topock 137 AM PST Mon Dec 29 2025 /237 AM MST Mon Dec 29 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. The strongest winds will occur from Katherine Landing to Needles. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, and San Bernardino County-Upper Colorado River Valley. * WHEN...Until 9 PM PST /10 PM MST/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very rough conditions are expected on Lake Mohave. Strong crosswinds will affect Highway 163, Highway 68, and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Dangerous boating conditions are expected on Lake Mohave. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
959 WWUS75 KVEF 300455 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 855 PM PST Mon Dec 29 2025 AZZ002-036-CAZ527-NVZ021-300600- /O.EXP.KVEF.WI.Y.0031.000000T0000Z-251230T0500Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area- Including the cities of Lake Havasu City, Laughlin, Topock, Mohave Valley, Needles, Bullhead City, Desert Hills, Hoover Dam, and Oatman 855 PM PST Mon Dec 29 2025 /955 PM MST Mon Dec 29 2025/ ...WIND ADVISORY WILL EXPIRE AT 9 PM PST /10 PM MST/ THIS EVENING... Winds are decreasing in the Colorado River Valley and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 26, 10:46 PM MST, 1 hour 31 minutes earlier. Its key messages:
- * Precipitation continues through tonight and early tomorrow morning. The greatest snowfall will shift from the Sierra to the mountains of southern Nevada. * Things will dry out over the weekend with temperatures returning to normal as we keep our eye on another system poised to impact the region around mid-week.
Area forecast discussion, Dec 26, 10:46 PM MST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 946 PM PST Fri Dec 26 2025 .KEY MESSAGES... * Precipitation continues through tonight and early tomorrow morning. The greatest snowfall will shift from the Sierra to the mountains of southern Nevada. * Things will dry out over the weekend with temperatures returning to normal as we keep our eye on another system poised to impact the region around mid-week. && .DISCUSSION...through New Year's Day. The main forecast concern for the next 24 hours is precipitation, particularly snowfall in the Spring Mountains. Light snow will taper off in the Sierra and White Mountains through the afternoon and the Winter Storm Warning for those areas will expire. Automated sensors and trained spotters reported 3 to 4 feet of snow accumulation in the Sierra. Meanwhile, the plume of moisture will take a trajectory that favors upslope flow over the Spring Mountains, boosting snowfall over that range. Most of it should occur above 7500 feet in elevation, picking up in intensity during the late afternoon and evening before tapering off overnight. Totals between eight and 16 inches above 7500 feet appear to be on track and a Winter Storm Warning remains in effect for the Spring Mountains until midnight PST tonight. Light snowfall remains possible into tomorrow morning, including down to elevations as low as 5500 feet as colder air moves in. Outside of the Spring Mountains, snow totals of 2 to 4 inches are possible along high terrain in the southern Great Basin. Rainfall at lower elevations should be light. The upper level trough will move east and dry northwesterly flow aloft will take its place. This pattern favors gusty northerly winds in the Colorado River Valley, including a localized 60 to 80 percent chance of gusts over 40 mph on Sunday and Monday afternoon between Bullhead City and Needles. Temperatures bottom out on Sunday with highs several degrees below average, then start to rise on Monday and Tuesday as heights aloft rise. Atmospheric inversions may trap cold air within some deeper valleys, preventing an increase in surface temperatures for those locations. Afterwards, attention turns to low pressure off the Baja California coast and how it will affect weather around New Year. Ensembles show moisture moving inland over the central Baja Peninsula, then moving north through Arizona before reaching the Mojave Desert. This pattern is not the most favorable for widespread rainfall over the forecast area, but could still successfully draw subtropical moisture into the region. Models are also trending slower, meaning precipitation may not arrive until after January 1. Overall confidence is still low and details will become more apparent with upcoming forecasts. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...Ceilings through tonight will remain SCT-BKN around 6-7kft, with Valley rain showers and mountain snow expected to linger through daybreak. Showers have been slow to move into the Valley, though the potential for impacts at the terminal will increase early in the TAF period for several hours. Showers will produce transient visibility reductions to around 6SM and ceilings to 4kft, with terrain obscurations expected through sunrise. Precipitation will move east early morning, with gradual improvement in ceilings to follow and a return to VFR conditions by mid morning. Winds tonight will remain southerly to southwesterly with speeds around 8-12KT. Mid morning, winds become light with speeds under 8KT until late in the period when a northerly wind shift is expected along with an uptick in winds. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...The final round of showers and mountain snow will continue moving slowly eastward through tonight, with heavier showers accompanied by ceilings to 3-6kft and visibility around 5-6SM, and persistent snow over the Spring Mountains. Winds will generally be southerly to southwesterly with speeds around 10-12KT tonight across southern Nevada and northwestern Arizona, with winds settling toward diurnal patterns across western areas. Speeds will drop to around 5-10KT by morning for all but the western Mojave/DAG, where gusty westerly winds to 20-25KT are expected late morning through mid afternoon. Ceilings gradually improve as precipitation moves east, with VFR conditions returning areawide by mid to late morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Meltzer AVIATION...Phillipson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2025Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.